MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ARMADA; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR INC. ARMADA; PERIPHERAL DILATATION CATHETER
Model Number A2020-200
Medical Device Problem Codes Difficult to Remove (1528); Failure to Advance (2524); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat the anterior tibial artery which was mostly occluded.A non-abbott 4fr sheath was used and a command guide wire was advanced to the lesion.The 2.0x200 mm armada 14 percutaneous transluminal angioplasty (pta) catheter would not advance because the guide wire could not advance through the device.A guide wire from another manufacturer was used but still the balloon would not advance and it seemed to be "stinking" [sticking] to the guide wire.Contrast also would not go through the armada pta catheter.A larger unspecified balloon was used to complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.The additional device referenced in b5 is filed under a separate medwatch report number.
 
Event or Problem Description
Subsequent to the initially filed report it was reported a non-abbott balloon was used to advance over the wire from another manufacturer to complete the procedure.The armada had advancement issues and 'stinking' with both wires.No additional information was provided.
 
Additional Manufacturer Narrative
Visual inspection, functional testing and dimensional analysis were performed on the returned device.The reporter failure to advance, difficulty advancing and removing the device could not be confirmed.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the reported information and the observations from the returned analysis, a definitive cause for the reported issue could not be determined.Potential factors that could contribute to failure to advance include, but are not limited to, pre-dilatation strategy, device placement technique, and accessory device support.Additionally, possible factors that may contribute to the difficult advancing and removing the balloon dilatation catheter (bdc) from the guide wire causing resistance between the devices may include, but not limited to, device placement technique, guiding catheter support, inner diameter of guide wire lumen, condition of the guide wire, or damage to the distal shaft of the catheter.In this case, a conclusive cause for the reported complaints could not be determined since the complaints could not be confirmed during return analysis.Based on the results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.B5: describe event or problem: updated.

Brand Name
ARMADA
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20238792
Report Number2024168-2024-10969
Device Sequence Number15582707
Product Code DQY
UDI-Device Identifier08717648155994
UDI-Public(01)08717648155994(17)250430(10)1110841
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K102705
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model NumberA2020-200
Device Catalogue NumberA2020-200
Device Lot Number1110841
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/26/2024
Supplement Date Received by Manufacturer10/23/2024
Initial Report FDA Received Date09/17/2024
Supplement Report FDA Received Date10/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COMMAND GUIDE WIRE; VIPER WIRE
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite